MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Difficult to Remove (1528); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered and a foreign material was found on the device.The target lesion was located in the iliac vein.The physician punctured the left femoral vein and placed 10f vascular sheath.After a 260cm hydrophilic guidewire crossed the inferior vena cava, the physician then advanced a catheter and replaced with a stiff hydrophilic guidewire.A 12.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.When the physician inflated the balloon, the balloon was seen inflated under digital subtraction angiography (dsa), however, contrast agent could not be filled into the balloon.The balloon was inflated at 14 atmospheres, but the balloon was not seen to inflate under dsa.The physician slightly bent the balloon delivery shaft and it was felt there was foreign body in the delivery shaft.The balloon could not be filled with contrast agent, and the pressure could not release as well.The balloon could not be removed from the patient.The physician cut the balloon delivery shaft, the pressure released, but the contrast agent could not flow out from the balloon.The physician gave pressure to the end of the cut delivery shaft that was connected to the pressure pump, and a green foreign body which was about 1.5cm long flowed out from the port.Subsequently, the physician used ultrasound and punctured skin.The balloon was punctured, and the contrast agent was withdrawn from the balloon using a syringe.The balloon was successfully removed.The procedure was completed with a 14x90 xxl boston scientific (bsc) balloon catheter and placed a14x90 and 16x90 bsc stents.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 12.0 x 60, 135cm was received for analysis.The device was received in two sections due to a dissection of the shaft.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 24mm distal of the proximal markerband and extending approximately 4mm distally across the balloon material.It was stated in the complaint summary that balloon was manually punctured using a syringe to facilitate the removal of contrast media.No other issues were noted with the balloon material.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual examination found the shaft of the returned device to be separated at approximately 970mm distal of the strain relief.It was stated in the complaint summary that the shaft was manually dissected in an attempt to release pressure from the balloon.When carrying out a tactile examination of the shaft the investigator suspected the possibility of an obstruction within the shaft of the device.For investigation purposes the investigator dissected the shaft at approximately 10mm proximal of the proximal balloon sleeve.A visual examination of the inflation identified a foreign object within the inflation lumen of the device.The foreign object measuring approximately 280mm in length and green in colour was removed from the lumen of the device.No other issues were identified with the shaft of the device.A visual identified damage to the tip.This type of damage is consistent with the device encountering resistance when crossing the lesion.This concludes the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14959474
Report Number2134265-2022-07331
Device Sequence Number6896449
Product Code FGE
UDI-Device Identifier08714729795018
UDI-Public08714729795018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026503007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight53 KG